|White patches on sides of tonuge?
Sep 5, 2008
Hi Can you tell me what this condition could be. I'm postive and not taking medications. If I start taking medications will this condition go away. I have been postive for 14 years and only about 2-3 months now these white little patches have come about. Hopefully you know what is it. Thank you.
| Response from Dr. Moyle
It sounds like oral hairy leucoplakia (OHL) a harmless change caused by epstein-barr (mononucleosis) virus. It is quite charactersitic of HIV infection. The other possibility is candida (thrush), this would be removable with a toothbrush where as OHL is 'fixed'. OHL generally does not need treatment but may be an indiaction that the time is coming for you to take treatment for HIV. If the OHL really bothers you high doses of aciclovir will make it go at least temporarily kind regards Dr Moyle
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.